MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-3-8-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a coil was stuck in the distal section of the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the spring coil could not be pushed out of the catheter smoothly, but was successfully implanted after replacement.The catheter and coil were not damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received stating that the cause of the resistance was not determined.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.The catheter was a medtronic product.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime coil inner pouch.The unknown micro catheter used in the event was not returned.Visual inspection/damage location details: the axium prime coil pushwire was found to be kinked within introducer sheath at ~75.9cm from proximal end.The implant coil was found to be already detached and not returned.The axium prime could not be pushed out further from the introducer sheath for further evaluation as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22127822
Report Number2029214-2025-01286
Device Sequence Number12932464
Product Code KRD
UDI-Device Identifier00847536038622
UDI-Public00847536038622
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model NumberFC-3-8-3D
Device Catalogue NumberFC-3-8-3D
Device Lot Number226235050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/02/2025
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown